MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE 3.5MM DISP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE 3.5MM DISP; SAW, POWERED, AND ACCESSORIES
Model Number 7205305
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that when the customer received the full radius blade package, it was damaged as well as the case inside of it, the outside and inside boxes were both smashed upon delivery.There was no case or patient involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.A review of the final assembly visual inspection found the packaging is inspected for defects and damage.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation shows the box/packaging has the batch number of the complaint on the labels.The outside box has been crushed and torn.The six blister trays have been bent and crushed.Once device has been bent inside of the blister tray.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly visual inspection procedure found that the packaging is inspected for defects and damage.The root cause was associated with transport/storage of the device.Factors that could have contributed to the reported event include an impact event that could have occurred during device transportation, rough shipping and handling, or at customer site.No containment or corrective actions are recommended at this time.

Brand Name
FULL RADIUS BLADE 3.5MM DISP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11276468
Report Number1219602-2021-00253
Device Sequence Number14500306
Product Code HAB
UDI-Device Identifier03596010251336
UDI-Public03596010251336
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model Number7205305
Device Catalogue Number7205305
Device Lot Number50896649
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer06/02/2021
11/27/2023
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date06/03/2021
11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown